Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Improved computation of cubic natural splines with equi-spaced knots


Author: Malcolm A. MacLeod
Journal: Math. Comp. 27 (1973), 107-109
MSC: Primary 65D05
DOI: https://doi.org/10.1090/S0025-5718-1973-0326982-6
MathSciNet review: 0326982
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An improved algorithm is given for the computation of the coefficients of the interpolating polynomials for cubic natural splines with equi-spaced knots. By solving the continuity equation recursively, a gain in computation efficiency is obtained and the requirement of previous techniques for exact computation is eliminated.


References [Enhancements On Off] (What's this?)

  • [1] J. H. Ahlberg, E. N. Nilson & J. L. Walsh, The Theory of Splines and Their Applications, Academic Press, New York, 1967.MR 39 #684. MR 0239327 (39:684)
  • [2] T. N. E. Greville, "Table for third-degree spline interpolation with equally spaced arguments," Math. Comp., v. 24, 1970, pp. 179-183. MR 41 #2885. MR 0258238 (41:2885)
  • [3] W. D. Hoskins, "Table for third-degree spline interpolation using equi-spaced knots," Math. Comp., v. 25, 1971, pp. 797-801. MR 0298873 (45:7922)
  • [4] F. B. Hildebrand, Finite-Difference Equations and Simulations, Prentice-Hall, Englewood Cliffs, N. J., 1968. MR 37 #3769. MR 0228185 (37:3769)
  • [5] R. D. Richtmyer & K. W. Morton, Difference Methods for Initial-Value Problems, 2nd ed., Interscience Tracts in Pure and Appl. Math., no. 4, Interscience, New York, 1967. MR 36 #3515. MR 0220455 (36:3515)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05

Retrieve articles in all journals with MSC: 65D05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1973-0326982-6
Keywords: Natural spline interpolation, smoothest interpolating function
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society